Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 4, 2010, 8:18 PM CDT for Platte County, Missouri; Leavenworth County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2010, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 4, 2010, 8:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leavenworth County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:55 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 4, 6:55 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT SUN JUL 4 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
SHORT RANGE (TONIGHT THROUGH MON)...
MAIN FOCUS IS ON WEAK SHORT WAVE NEAR THE WICHITA AREA THAT WILL BE
MOVING NORTHEAST INTO NORTHWEST MISSOURI BY THIS EVENING. THIS WAVE
IS EXPECTED TO DAMPEN OUT IN THE FLOW BUT SHOULD STILL HAVE ENOUGH
IMPACT TO ENHANCE THE RAINFALL ACROSS NORTHEAST KANSAS INTO
NORTHWEST MISSOURI. LOOKING AT THE 18Z NAM RUN...IT SLOWS THE PUSH
TO THE SOUTHEAST OF THE PRECIPITATION THIS EVENING...AND GIVEN
CURRENT TRENDS...THIS LOOKS PLAUSIBLE. WILL KEEP HIGHEST POPS
FOCUSED ACROSS NORTHEAST HALF OF CWFA AREA THIS EVENING. STILL
ANTICIPATING THIS BAND TO MOVE TO THE SOUTHEAST LATE THIS EVENING AS
THE INITIAL KANSAS WAVE MOVES PAST...BUT SOUTHWARD PUSH MAY BE
STALLED OVERNIGHT AS YET ANOTHER WAVE IN WESTERN OKLAHOMA MOVES
NORTHEAST. THIS WAVE IS EXPECTED TO EXPECTED TO MOVE INTO SOUTHEAST
KANSAS LAST TONIGHT. THIS WAVE MAY ENHANCE THE PRECIPITATION ACROSS
THE AREA DURING THE MORNING ON MONDAY...BUT BY AFTERNOON...FOCUS
SHOULD BE SHIFTING BACK TO THE NORTHWEST AS A MORE SIGNIFICANT SHORT
WAVE EMERGES OUT OF THE CENTRAL ROCKIES INTO KANSAS. AS THIS WAVE
LIFTS NORTHEAST...IT IS EXPECTED TO BRING THE POTENTIAL OF MORE
HEAVY RAIN INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI MONDAY
NIGHT. THUS WOULD ANTICIPATE A NEED FOR THE FLOOD WATCH TO BE
EXTENDED IN TIME FOR AT LEAST THE EXTREME NORTHWEST PARTS OF THE
CWFA TO ACCOUNT FOR THIS ADDITIONAL RAINFALL.
PC
MEDIUM RANGE (TUE THROUGH SAT)...
CONCERNS IN THE MID-LATE WEEK PORTIONS OF THE FCST CONTINUE WITH THE
POTENTIAL FOR RAIN. NEARLY EVERY MODEL REMAINS IN MODEST AGREEMENT
THAT THE UPR LVL FLOW PATTERN WILL STRUGGLE TO PUSH THESE WEAK SFC
BOUNDARIES THROUGH THE MID/LOWER MO RIVER VALLEY BY TUESDAY. THE
ECMWF/GEM/NAM HAVE BEEN CONSISTENT THAT AS EACH APPROACHING S/W
TROUGH IN THE NORTHERN STREAM APPROACHES...EACH WAVE STRETCHES
FURTHER NE AND NEVER ALLOWS DRY SFC HIGH PRESSURE TO PUSH
SOUTHWARD...KEEPING BROAD SWLY LOW-LVL FLOW OVERHEAD. THUS...THIS
WILL LEAVE A VERY MOIST...NEARLY TROPICAL ENVIRONMENT IN PLACE IN
THE REGION THROUGH AT LEAST THURSDAY...CHARACTERIZED BY THE
POTENTIAL FOR DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY.
NEAR RECORD PWAT VALUES WILL REMAIN IN THE AREA TUESDAY AND SHOULD
LINGER THROUGH WEDNESDAY. THE GFS REMAINS THE OUTLIER ATTM...AND
FEEL THAT CONVECTIVE FEEDBACK CONTINUES TO PUSH MOISTURE TOO FAR TO
THE SOUTH. THUS...FOR NOW THIS SOLN WILL BE DISCOUNTED. AS FAR AS
POPS ARE CONCERNED...12 HR CLIMATOLOGY REMAINS NEAR 20%...SO WILL
BUMP UP TO LOW-MID CHC POPS TO HELP INDICATE A HIGHER POTENTIAL FOR
DAILY PRECIP...THIS TREND HAS BEEN PUSHED THROUGH 00Z FRIDAY.
TEMPS WILL REMAIN DIFFICULT TO SAY THE LEAST. WITH THE HIGH VOLUME
OF MOISTURE REMAINING OVERHEAD...TEMPS SHOULDN'T CLIMB EXCESSIVELY
HIGH AND WITH THE UNCERTAINTIES AS TO WHERE PRECIP WOULD BE
ESTABLISHED EACH DAY...WILL CONTINUE TO ADVERTISE TEMPS NEAR
CLIMATOLOGY.
MODELS DO REMAIN IN SOME AGREEMENT THAT MID-LVL RIDGING WILL
RETROGRADE AWAY FROM THE EAST COAST WITH THE AXIS CENTERING CLOSER
TO THE ROCKIES BY FRIDAY. THIS SHOULD ALLOW MORE OF A NWLY FLOW
PATTERN ALOFT AND SHOULD ALLOW DRIER AIR ALOFT TO INTRUDE SE.
DUX
&&
.AVIATION...
FOR THE 00Z TAFS...AREA OF SHOWERS IS STRETCHED FROM THE NORTHWEST
CORNER OF MISSOURI BACK TO THE SOUTHWEST ALONG A MOISTURE AXIS THAT
EXTENDS NORTHEAST FROM THE SUB-TROPICS OF MEXICO. RAIN IS NOT
EXPECTED TO END ANYTIME SOON...BUT A SHORTWAVE MOVING THROUGH THE
AREA WILL ADJUST THE LOCATION OF THE STORMS OVERNIGHT. AS A WEAK
SHORTWAVE MOVES THROUGH THE AREA OF RAIN WILL SHIFT SOUTH INTO THE
KANSAS CITY METRO. THIS SHOULD BRING PREVAILING SHOWERS AFTER
MIDNIGHT TO KMCI AND KMKC...AND MAYBE A BREAK IN ACTIVITY IN KSTJ.
FOR THE DAY MONDAY...EXPECT THE FOCUS OF THE RAIN TO LIFT NORTH
AGAIN. CONFIDENCE IS LOW OTHER THAN INCREMENTAL WEATHER WILL BE IN
THE VICINITY...SO ANTICIPATE MANY UPDATES TO THE TAFS OVERNIGHT.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MOZ001>008-011>017-
020>025-028>032-037-038-043.
KS...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ025-057-102>105.
&&Hazardous weather outlook, Jul 4, 7:53 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 753 PM CDT SUN JUL 4 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 753 PM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...MAY IMPACT PORTIONS OF THE KANSAS CITY METRO AREA THROUGH EARLY THIS EVENING. OTHERWISE...A MUCH LARGER BATCH OF RAIN AND ISOLATED THUNDERSTORMS IN EASTERN KANSAS WILL LIFT NORTHEAST...TRACKING ACROSS MOST OF NORTHWEST MISSOURI OVERNIGHT. DUE TO THE TROPICAL NATURE OF THIS RAIN...RAINFALL AMOUNTS MAY EXCEED TWO TO THREE INCHES LOCALLY...LEADING TO EXCESSIVE RUNOFF AND FLOODING. THE THREAT FOR FLOODING WILL BE GREATEST IN URBAN AREAS AS WELL AS SMALL CREEKS AND STREAMS ACROSS NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A TROPICAL AIR MASS WILL REMAIN IN PLACE THROUGH THE FIRST FEW DAYS OF THE WORK WEEK. ANY IMPULSE MOVING ACROSS THE REGION WILL FORCE ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...REPEATED TROPICAL DOWNPOURS...WILL LEAD TO HEIGHTENED THREAT FOR WIDESPREAD FLOODING OVER THE NEXT SEVERAL DAYS. A FLOOD WATCH IS IN EFFECT FOR AREAS GENERALLY NORTHWEST OF A LINE FROM KANSAS CITY TO KIRKSVILLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE REQUIRED ACROSS NORTHWEST PORTIONS OF THE KANSAS CITY METRO THIS EVENING. OTHERWISE...RAINFALL REPORTS AND REPORTS OF FLOODING ARE REQUESTED OVER THE NEXT SEVERAL DAYS. BOOKBINDER
In the hours before
Special weather statement, Jul 4, 5:12 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 PM CDT SUN JUL 4 2010
KSZ025-042245-
ATCHISON KS-
512 PM CDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 545
PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF MUSCOTAH...OR 11 MILES WEST OF
NORTONVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. THESE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE
FURNITURE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORTONVILLE...MUSCOTAH...EFFINGHAM...LANCASTER...FARMINGTON AND
HURON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3956 9556 3966 9534 3965 9531 3942 9527
3941 9548 3941 9555
TIME...MOT...LOC 2211Z 247DEG 27KT 3947 9551
BOOKBINDERSpecial weather statement, Jul 4, 5:45 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 PM CDT SUN JUL 4 2010
KSZ025-042315-
ATCHISON KS-
545 PM CDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON COUNTY UNTIL 615
PM CDT...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A LINE OF INTENSE SHOWERS NEAR LANCASTER...OR 8 MILES WEST OF
ATCHISON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS...BUT VERY
LITTLE IF ANY LIGHTNING IS EXPECTED.
LOCATIONS NEAR THE PATH OF THESE STRONG WINDS INCLUDE...
ATCHISON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3964 9534 3965 9512 3962 9509 3962 9505
3958 9505 3957 9508 3957 9510 3956 9511
3953 9510 3950 9506 3946 9536
TIME...MOT...LOC 2244Z 249DEG 25KT 3956 9526
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:27 PM CDT | Special Weather Statement | EAX | Mercer | 48 min |
| Jul 4, 11:14 PM CDT | Areal Flood Warning | EAX | Putnam | 6 hr |
| Jul 5, 5:32 AM CDT | River Flood Warning | EAX | Buchanan | 15 hr |
| Jul 5, 3:23 PM CDT | Special Weather Statement | EAX | Henry | 22 min |
| Jul 5, 3:46 PM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Jul 5, 4:26 PM CDT | Special Weather Statement | EAX | Jackson | 34 min |
| Jul 5, 4:30 PM CDT | Special Weather Statement | EAX | Cass | 30 min |
| Jul 4, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 42 min |
| Jul 4, 8:10 PM CDT | Areal Flood Warning | EAX | Atchison, Doniphan | 6 hr |
| Jul 5, 2:51 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 18 hr |
| Jul 5, 3:59 PM CDT | Special Weather Statement | EAX | Johnson, Miami, Wyandotte | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.